MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1140-F-205

ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1140-F-205
Catalog Number 60001383
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of fracture reduction (4901)
Date of Event 11/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Technical evaluation.The device involved in this event has not yet been received by orthofix srl.Orthofix srl is strictly in contact with the local distributor to have the device concerned.The technical evaluation will be performed as soon as the device becomes available.As soon as the results of the investigation are available, orthofix srl will provide a follow up report.Orthofix continues monitoring the devices on the market.
 
Event or Problem Description
The information provided by the hospital involved indicates: - hospital name: (b)(6).- surgeon's name: (b)(6).- product code: 60001383.- batch number: b4636190.- application site: femur.- patient information: male.- patient number: (b)(6).- date of surgery: (b)(6) 2024.- surgery description: lengthening.- date of event onset: 21-nov-2024.- date of event awareness: 22-nov-2024, admission to our emergency department - event description: "left femur fracture (above the lengthening nail) following a mechanical fall - slide in a shopping mall.The nail did not break but there is a link with the location of the femoral fracture" the reporting form also indicated: - copy of x-ray images is available.- patient current health condition: hospitalization in the pediatrics surgery department - surgery planned on the (b)(6) 2024.Orthofix srl ref: (b)(4).Distributor ref: (b)(4).
 
Event or Problem Description
The information provided by the hospital involved indicates: hospital name: (b)(6).Surgeon's name: (b)(6).Product code: 60001383.Batch number: b4636190.Application site: femur.Patient information: male.Patient number: (b)(6).Date of surgery: (b)(6) 2024.Surgery description: lengthening.Date of event onset: 21-nov-2024.Date of event awareness: (b)(6) 2024, admission to our emergency department.Event description: "left femur fracture (above the lengthening nail) following a mechanical fall - slide in a shopping mall.The nail did not break but there is a link with the location of the femoral fracture".The reporting form also indicated: copy of x-ray images is available.Patient current health condition: hospitalization in the pediatrics surgery department - surgery planned on the (b)(6) 2024.On (b)(6) 2025, orthofix received a copy of the completed complaint form which includes the following additional details: patient's information: 15 years, male, with weak bone density during the re-intervention performed on (b)(6) 2024, a plate was added over the nail.The nail was not removed.Bone consolidation is going well, patient is ok.Orthofix srl ref: (b)(4).Distributor ref: (b)(4).
 
Additional Manufacturer Narrative
Technical considerations and conclusions: a technical evaluation of the nail was not possible as the nail was not removed from the patient bone.Based on the x-ray images provided, it is confirmed that the nail is not broken.Considering the information provided, it is most likely that the bone fracture that occurred is mainly attributable to the patient accidental fall.Orthofix can therefore conclude that the problem that occurred is not device-related.Should further information and/or the nail concerned become available, orthofix will finalize the investigation.Orthofix continues monitoring the devices on the market.

Brand Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1140-F-205
Common Device Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1140-F-205
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key20804046
Report Number9680825-2024-00065
Device Sequence Number9941303
Product Code HSB
UDI-Device Identifier18053340343930
UDI-Public(01)18053340343930(11)240411(17)270225(10)B4636190
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K163368
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60001383
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date11/28/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient SexMale